Alert archive / Nebraska / Flash Flood Warnings in 2004
Flash Flood Warning 9, NWS Hastings, NE
NWS Hastings, NE issued this flash flood warning at May 29, 2004, 10:13 PM CDT for Merrick County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2004, 10:13 PM CDT (03:13 UTC)
- Expired
- May 30, 2004, 4:15 AM CDT
- In force
- 6 hr
- Issued by
- NWS Hastings, NE
- Area
- Counties, with a storm outline in the text
County Merrick County, NE
The radar
The Grand Island radar (KUEX), 101 km from the middle of the area, began a volume at 03:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.2 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1892 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGID 300313 FFWGID NEC121-300915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HASTINGS NE 1013 PM CDT SAT MAY 29 2004 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * FLASH FLOOD WARNING FOR... MERRICK COUNTY IN CENTRAL NEBRASKA * UNTIL 415 AM CDT * AT 1007 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM 5 MILES NORTHWEST OF CHAPMAN... OR ABOUT 14 MILES NORTHEAST OF GRAND ISLAND...MOVING NORTHEAST AT 40 MPH. * THE THUNDERSTORM PRODUCING FLASH FLOODING WILL AFFECT THE FOLLOWING LOCATIONS... CENTRAL CITY... CLARKS... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 4121 9825 4097 9822 4127 9775 4128 9793 $$ FAY
3 follow-up statements
000
WGUS73 KGID 300412
FFSGID
NEC121-300915-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1112 PM CDT SAT MAY 29 2004
...FLASH FLOOD WARNING CONTINUES UNTIL 415 AM CDT FOR PEOPLE IN THE
FOLLOWING COUNTY...
IN CENTRAL NEBRASKA
MERRICK
AT 1105 PM CDT...RADAR ESTIMATES RAINFALL AMOUNTS OF 2 TO 5 INCHES
HAVE FALLEN ACROSS NORTHERN MERRICK COUNTY TONIGHT. RUNOFF FROM THE
HEAVY RAINFALL WILL CAUSE RISES ALONG THE SILVER CREEK NORTH OF
CLARKS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
MOVE TO HIGHER GROUND IMMEDIATELY
MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY.
NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO
ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.
TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR
REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HASTINGS.
LAT...LON 4120 9822 4098 9821 4130 9769 4127 9786
&
$$
FAY000 WGUS73 KGID 300638 FFSGID NEC121-125-300655- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 136 AM CDT SUN MAY 30 2004 ...FLASH FLOOD WARNING FOR MERRICK AND NANCE COUNTY IN CENTRAL NEBRASKA HAS BEEN CANCELLED... SOME MINOR FLOODING MAY CONTINUE...HOWEVER THE THREAT OF SERIOUS FLOODING HAS ENDED AS ADDITIONAL PRECIPITATION IS NO LONGER EXPECTED AND RUNOFF FROM EARLIER HEAVY RAIN AS ABATED. TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HASTINGS. LAT...LON 4113 9827 4100 9812 4147 9777 4152 9815 $$
000 WGUS73 KGID 300644 CCA FFSGID NEC121-125-300655- FLASH FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 136 AM CDT SUN MAY 30 2004 CORRECTION TO TEXT ...FLASH FLOOD WARNING FOR MERRICK AND NANCE COUNTY IN CENTRAL NEBRASKA HAS BEEN CANCELLED... SOME MINOR FLOODING MAY CONTINUE...HOWEVER THE THREAT OF SERIOUS FLOODING HAS ENDED AS ADDITIONAL PRECIPITATION IS NO LONGER EXPECTED AND RUNOFF FROM EARLIER HEAVY RAIN HAS ABATED. TO REPORT FLOODING HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN HASTINGS. LAT...LON 4113 9827 4100 9812 4147 9777 4152 9815 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this flash flood warning went out at May 29, 1:40 PM CDT, 8 hours 33 minutes earlier.
Area forecast discussion, May 29, 1:40 PM CDT, 8 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 140 PM CDT SAT MAY 29 2004 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...MAIN CONCERN WILL BE SEVERE CONVECTION LATE THIS AFTERNOON AND EVENING. AT 18Z...A SURFACE COLD FRONT STRETCHED FROM A LOW CENTER IN SOUTH DAKOTA SOUTH TO A LOW CENTER IN EXTREME WESTERN KANSAS. LAPS CAPE VALUES AT 17Z WERE ALREADY BETWEEN 2000 AND 3100 J/KG. THE CIN VALUES WERE STILL HIGH ESPECIALLY OVER THE WESTERN COUNTIES. SURFACE LOW IN WESTERN KANSAS IS FORECAST BY RUC/ETA 12Z RUNS TO MOVE NORTH ALONG THE FRONT. MODERATE TO STRONG LOW LEVEL SHEAR IN THE 0-3KM LAYER BY 00Z IN EASTERN COUNTIES...AND JUST TO THE NORTH OF THE SURFACE LOW. ETA HAS THE SURFACE BASED CASE INCREASING TO 2000 WEST TO 4300 J/KG EAST BY 21Z. ETA CAPE FIELD SHOWS A WRAP UP NORTH OF THE SURFACE LOW AS IT MOVES TO THE NORTHEAST ACROSS OUR CENTRAL COUNTIES. BY 06Z...THE SURFACE LOW AND ASSOCIATED FRONT IS THROUGH THE CWA. SHEAR IS SUFFICIENT FOR SUPERCELLS OVER THE ENTIRE FORECAST AREA THIS AFTERNOON...WITH ISOLATED TORANDOES POSSIBLE. THE EASTERN COUNTIES THOUGH WILL SEE THE HIGHEST THREAT FOR TORNADOS WHERE EHI VALUES BETWEEN 21Z AND 00Z ARE GREATER THAN 6. A FEW LINGERING SHOWERS MAY BE POSSIBLE BEHIND THE FRONT. UPPER LEVEL TROUGH EXITING THE ROCKIES THIS EVENING...BECOMES A LARGE CUTOFF LOW OVER THE UPPER MIDWEST BY SUNDAY NIGHT...NEBRASKA WILL BE SITTING UNDER NORTHWESTERLY FLOW ON THE BACK SIDE OF THE TROUGH THROUGH MONDAY EVENING. CURRENTLY IT LOOKS AS IF ANY SHORT WAVES IN THE LOW WILL STAY NORTH OF THE FORECAST AREA THROUGH MONDAY NIGHT. .LONG TERM...TUESDAY AND BEYOND. PRIMARY CONCERNS IN EXTENDED PERIODS ARE TEMPERATURES AND SMALL PCPN CHANCES. GFSX/ECMWF IN EXCELLENT AGREEMENT W/RT TO UPPER AND SFC PATTERN IN THE EXTENDED PERIODS. SRN EXTENT OF NEGATIVELY TILTED TROF WRAPS UP INTO AN UPPER LOW OVER THE UPPER MIDWEST BY EARLY TUE...THEN SWINGS SE TUE THRU WED. AT THE SFC...FA COMES UNDER INCREASING INFLUENCE OF SFC HIGH PRESS THAT WILL SLIP IN FROM THE NW. BULK OF PCPN ASSOCD W/ UPPER LOW SHLD STAY NE OF FORECAST AREA...AND HAVE MAINTAINED GOING DRY FCST. LITTLE IN THE WAY OF TEMP DIFFERENCE XPCD TUE TO WED...WITH PERHAPS A SLIGHT INCREASE WED AS UPPER LOW HEADS E AND UPPER HEIGHTS BEGIN TO RISE LATE IN THE DAY. HEIGHT RISES CONTINUE ON THU...W/ LEE TROF DEVELOPING AND RETURN SRLY FLOW SETTING UP...WHICH PERSISTS THROUGH THE REMAINDER OF THE EXTENDED. SOME POTENTIAL FOR NOCTURNAL CONVECTION W/ INFLUX OF RICHER LL MOISTURE AMID WAA REGIME THU AND FRI NIGHT...BUT AT THIS TIME WILL LEAVE DRY FCST ALONE. AS FOR TEMPS...DID NOT STRAY TOO FAR FROM OPERATIONAL MEX GUIDANCE CONSIDERING POTENTIAL PCPN AND LINGERING DAYTIME CLDS...THOUGH 850MB VALUES MAY SUPPORT AN INCREASE FRI/SAT...WHICH OTHERWISE LOOK TO BE GOOD MIXING DAYS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && EFFECTIVE JUNE 8 2004 THIS PRODUCT WILL HAVE THE ID CHANGED FROM OMAAFDGRI...TO OMAAFDGID. FOR MORE INFORMATION CHECK OUT THE FOLLOWING WEB ADDRESS/USE LOWER CASE LETTERS: HTTP://WWW.CRH.NOAA.GOV/PUBLIC/WMOHEADERS/CRPHASE1.HTM NELSON/VII
Hazardous weather outlook, May 29, 11:23 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 1123 AM CDT SAT MAY 29 2004 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-301200- ADAMS-BUFFALO-CLAY-DAWSON-FILLMORE-FRANKLIN-FURNAS-GOSPER-GREELEY- HALL-HAMILTON-HARLAN-HOWARD-JEWELL-KEARNEY-MERRICK-MITCHELL-NANCE- NUCKOLLS-OSBORNE-PHELPS-PHILLIPS-POLK-ROOKS-SHERMAN-SMITH-THAYER- VALLEY-WEBSTER-YORK- 1123 AM CDT SAT MAY 29 2004 ...A MAJOR OUTBREAK OF SEVERE WEATHER IS LIKELY THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PARTS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HIGH RISK OF SEVERE WEATHER EXISTS THIS AFTERNOON AND EVENING FOR ALL OF SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. A VOLATILE WEATHER SITUATION IS EXPECTED TO UNFOLD BY EVENING AS ATMOSPHERIC CONDITIONS WILL BE FAVORABLE FOR TORNADO DEVELOPMENT...LARGE HAIL THE SIZE OF BASEBALLS...AND THUNDERSTORM WINDS OF 75 MPH. THUNDERSTORMS ARE EXPECTED TO INITIATE ALONG A COLD FRONT AFTER 2 PM JUST WEST OF A LINE FROM ORD TO CAMBRIDGE NEBRASKA...AND ALSO ALONG THE DRY LINE JUST TO THE WEST OF A LINE FROM PHILLIPSBURG TO PLAINVILLE KANSAS...WHILE A STRONG UPPER LOW PRESSURE SYSTEM MOVES OUT OF THE ROCKIES. THUNDERSTORMS SHOULD REACH LOCATIONS FROM GREELEY TO PHILLIPSBURG BETWEEN 3 AND 5 PM AS THE COLD FRONT AND DRY LINE ADVANCE. THE BOUNDARIES WILL CLASH WITH THE MOIST AND HIGHLY UNSTABLE ATMOSPHERE ACROSS SOUTH CENTRAL NEBRASKA AND NORTH CENTRAL KANSAS. INDIVIDUAL STORMS WILL RAPIDLY BECOME SEVERE AND TRACK NORTHEAST AROUND 35 MPH...WHILE THE ENTIRE AREA OF STORMS MOVE EAST. A HIGH POTENTIAL FOR SUPERCELL THUNDERSTORMS WITH TORNADOES EXISTS THIS AFTERNOON AND EVENING. ENSURE STORM SHELTERS ARE PREPARED WITH FLASHLIGHTS...BATTERY OPERATED RADIOS AND EMERGENCY SUPPLIES. ALSO A WIND ADVISORY IS IN EFFECT UNTIL 5 PM FOR STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NECESSARY THIS AFTERNOON AND EVENING. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD REMAIN ALERT AND READY FOR ACTIVATION. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/GID (ALL LOWER CASE) FAY/NELSON
In the hours before
Local storm report, May 29, 9:54 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
954 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG HOLDREGE 40.44N 99.38W
05/29/2004 PHELPS NE EMERGENCY MNGR
TREES UPROOTED AND POWER OUTAGES REPORTED BY EMERGENCY
MANAGEMENT.
&&
SJCLocal storm report, May 29, 10:04 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT ... SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1004 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0422 PM TORNADO 3 SW GOTHENBURG 40.90N 100.20W
05/29/2004 DAWSON NE NWS EMPLOYEE
SEEN FROM WFO LBF
0422 PM HAIL RUSKIN 40.14N 97.87W
05/29/2004 0.25 INCH NUCKOLLS NE LAW ENFORCEMENT
0422 PM HAIL RUSKIN 40.14N 97.87W
05/29/2004 1.75 INCH NUCKOLLS NE LAW ENFORCEMENT
0423 PM TORNADO 3 W GOTHENBURG 40.93N 100.22W
05/29/2004 DAWSON NE PUBLIC
0424 PM HAIL 6 S GLEN ELDER 39.41N 98.31W
05/29/2004 1.25 INCH MITCHELL KS LAW ENFORCEMENT
0431 PM HAIL LOVEWELL STATE PARK 39.89N 98.03W
05/29/2004 0.88 INCH JEWELL KS CO-OP OBSERVER
0435 PM HAIL SUPERIOR 40.02N 98.07W
05/29/2004 0.75 INCH NUCKOLLS NE BROADCAST MEDIA
0441 PM FUNNEL CLOUD 15 S HASTINGS 40.37N 98.39W
05/29/2004 ADAMS NE NWS EMPLOYEE
0443 PM TORNADO 5 SW BELOIT 39.41N 98.17W
05/29/2004 MITCHELL KS NWS EMPLOYEE
OBSERVED BY OFF DUTY NWS EMPLOYEE.
0444 PM TORNADO 3 S LEXINGTON 40.74N 99.74W
05/29/2004 DAWSON NE LAW ENFORCEMENT
0447 PM HAIL RUSKIN 40.14N 97.87W
05/29/2004 1.75 INCH NUCKOLLS NE LAW ENFORCEMENT
0448 PM TORNADO 2 S COZAD 40.83N 99.99W
05/29/2004 DAWSON NE LAW ENFORCEMENT
LARGE TORNADO REPORTED BY LAW ENFORCEMENT
0450 PM FUNNEL CLOUD 5 W BELOIT 39.47N 98.20W
05/29/2004 MITCHELL KS LAW ENFORCEMENT
0450 PM FUNNEL CLOUD 5 E GLEN ELDER 39.50N 98.21W
05/29/2004 MITCHELL KS LAW ENFORCEMENT
0453 PM HAIL BELOIT 39.47N 98.11W
05/29/2004 4.25 INCH MITCHELL KS LAW ENFORCEMENT
0455 PM TSTM WND GST 4 S SUPERIOR 39.96N 98.07W
05/29/2004 60 MPH JEWELL KS FIRE DEPT/RESCUE
0455 PM TSTM WND GST 4 S SUPERIOR 40.02N 98.07W
05/29/2004 60 MPH NUCKOLLS NE FIRE DEPT/RESCUE
60 MPH WIND GUST
0455 PM TSTM WND GST 4 S SUPERIOR 39.96N 98.07W
05/29/2004 60 MPH JEWELL KS FIRE DEPT/RESCUE
0455 PM HAIL 4 S SUPERIOR 39.96N 98.07W
05/29/2004 0.75 INCH JEWELL KS FIRE DEPT/RESCUE
0500 PM TSTM WND GST 4 S SUPERIOR 40.02N 98.07W
05/29/2004 60 MPH NUCKOLLS NE FIRE DEPT/RESCUE
60 MPH WIND GUST
0503 PM TSTM WND GST 4 S SUPERIOR 39.96N 98.07W
05/29/2004 60 MPH JEWELL KS FIRE DEPT/RESCUE
0505 PM HAIL SUPERIOR 40.02N 98.07W
05/29/2004 0.75 INCH NUCKOLLS NE CO-OP OBSERVER
0507 PM HAIL 4 SW SHICKLEY 40.38N 97.78W
05/29/2004 1.00 INCH FILLMORE NE EMERGENCY MNGR
0510 PM HAIL 5 NW LEXINGTON 40.83N 99.81W
05/29/2004 1.75 INCH DAWSON NE LAW ENFORCEMENT
HAIL OCCURRED FROM MILE MARKERS 234 TO 235 ON INTERSTATE
80.
0510 PM TORNADO 3 SW SUMNER 40.92N 99.55W
05/29/2004 DAWSON NE LAW ENFORCEMENT
0511 PM HAIL HUBBELL 40.01N 97.50W
05/29/2004 1.00 INCH THAYER NE LAW ENFORCEMENT
DEPUTY REPORTED HAIL FROM HUBBELL TO HEBRON.
0512 PM HAIL 4 W LEXINGTON 40.78N 99.82W
05/29/2004 0.25 INCH DAWSON NE AMATEUR RADIO
0512 PM FUNNEL CLOUD 1 W HEBRON 40.17N 97.61W
05/29/2004 THAYER NE AMATEUR RADIO
0514 PM HAIL SCOTTSVILLE 39.54N 97.95W
05/29/2004 2.75 INCH MITCHELL KS LAW ENFORCEMENT
0520 PM TORNADO SW SUMNER 40.95N 99.51W
05/29/2004 DAWSON NE LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT.
0520 PM FUNNEL CLOUD DESHLER 40.14N 97.72W
05/29/2004 THAYER NE PUBLIC
PUBLIC REPORTED POSSIBLE FUNNEL CLOUD.
0525 PM TSTM WND GST SHICKLEY 40.42N 97.72W
05/29/2004 60 MPH FILLMORE NE EMERGENCY MNGR
SOUTHEAST SIDE OF SHICKLEY.
0525 PM HAIL 10 S JEWELL 39.53N 98.15W
05/29/2004 2.75 INCH MITCHELL KS STORM CHASER
0530 PM TORNADO 8 E HEBRON 40.17N 97.44W
05/29/2004 THAYER NE LAW ENFORCEMENT
0540 PM HAIL RANDALL 39.64N 98.05W
05/29/2004 0.75 INCH JEWELL KS PUBLIC
0540 PM FUNNEL CLOUD 2 N COZAD 40.89N 99.99W
05/29/2004 DAWSON NE LAW ENFORCEMENT
0544 PM FUNNEL CLOUD 4 SE OHIOWA 40.37N 97.40W
05/29/2004 FILLMORE NE TRAINED SPOTTER
0544 PM TORNADO 3 N LEXINGTON 40.82N 99.74W
05/29/2004 DAWSON NE EMERGENCY MNGR
0544 PM HAIL RANDALL 39.64N 98.05W
05/29/2004 0.75 INCH JEWELL KS PUBLIC
0552 PM TORNADO 1 N SCOTTSVILLE 39.56N 97.95W
05/29/2004 MITCHELL KS LAW ENFORCEMENT
0555 PM HAIL COZAD 40.86N 99.99W
05/29/2004 1.00 INCH DAWSON NE LAW ENFORCEMENT
REPORTED ON BUFFALO ROAD WEST OF HIGHWAY 21.
0555 PM TORNADO 15 E BELOIT 39.47N 97.83W
05/29/2004 CLOUD KS NWS EMPLOYEE
TOUCHDOWN FOR ONE MINUTE REPORTED BY OFF DUTY NWS
EMPLOYEE.
0600 PM HAIL FAIRFIELD 40.43N 98.10W
05/29/2004 0.75 INCH CLAY NE EMERGENCY MNGR
LASTED FROM 600 PM TO 605 PM.
0615 PM TORNADO 10 S SUPERIOR 39.88N 98.07W
05/29/2004 JEWELL KS FIRE DEPT/RESCUE
0615 PM DOWNBURST 10 S SUPERIOR 39.88N 98.07W
05/29/2004 JEWELL KS FIRE DEPT/RESCUE
TORNADO REPORTED BY FIRE DEPARTMENT PERSONNEL WEST OF
LOVEWELL RESERVOIR.
0615 PM HAIL 4 N POLK 41.13N 97.78W
05/29/2004 2.75 INCH POLK NE EMERGENCY MNGR
0622 PM HAIL CLARKS 41.22N 97.84W
05/29/2004 1.00 INCH MERRICK NE PUBLIC
NICKEL TO QUARTER SIZED HAIL OCCURRED.
0630 PM TORNADO 6 NE PALMER 41.29N 98.14W
05/29/2004 NANCE NE PUBLIC
PUBLIC REPORTED TORNADO AND RELAYED TO NWS OFFICE THROUGH
EMERGENCY MANAGEMENT.
0630 PM HAIL 2 W GENOA 41.45N 97.77W
05/29/2004 2.00 INCH NANCE NE CO-OP OBSERVER
0640 PM HAIL GENOA 41.45N 97.73W
05/29/2004 1.25 INCH NANCE NE CO-OP OBSERVER
POWER LINES DOWN BY GENOA AIRPORT. TREES STRIPPED OF
LEAVES BY HAIL WHICH LASTED FROM 640 PM TO 645 PM.
0705 PM HAIL 4 N LITCHFIELD 41.21N 99.15W
05/29/2004 1.00 INCH SHERMAN NE PUBLIC
REPORTED 4 MILES NORTH AND 2 MILES EAST OF LITCHFIELD.
0714 PM HAIL 8 S LOUP CITY 41.16N 98.97W
05/29/2004 1.00 INCH SHERMAN NE LAW ENFORCEMENT
0721 PM HAIL DANNEBROG 41.12N 98.55W
05/29/2004 0.88 INCH HOWARD NE LAW ENFORCEMENT
PEA TO NICKEL SIZED HAIL OCCURRED.
0734 PM TSTM WND DMG 5 S WILSONVILLE 40.04N 100.11W
05/29/2004 FURNAS NE PUBLIC
60 T0 70 MPH WINDS. LARGE TREE BRANCHES DOWN AND POWER
FLUCTUATING 5 MILES SOUTH AND 2 MILES EAST OF
WILSONVILLE.
0735 PM HAIL ASHTON 41.25N 98.79W
05/29/2004 0.75 INCH SHERMAN NE CO-OP OBSERVER
DIME TO PENNY SIZED HAIL OCCURRED FROM 735 PM TO 745 PM.
0736 PM HAIL CAIRO 41.00N 98.61W
05/29/2004 1.00 INCH HALL NE LAW ENFORCEMENT
0745 PM TSTM WND DMG N HOLBROOK 40.30N 100.01W
05/29/2004 FURNAS NE PUBLIC
LARGE TREES DOWN.
0806 PM HAIL HUBBELL 40.01N 97.50W
05/29/2004 1.75 INCH THAYER NE CO-OP OBSERVER
0808 PM TSTM WND DMG PHILLIPSBURG 39.75N 99.32W
05/29/2004 PHILLIPS KS LAW ENFORCEMENT
TREES AND POWER LINES DOWN. ROOF DAMAGE. SEMI TRAILERS
FLIPPED OVER.
0815 PM TSTM WND DMG PHILLIPS 40.90N 98.21W
05/29/2004 HAMILTON NE PUBLIC
ESTIMATED 65 MPH WIND GUSTS WITH NUMEROUS TREES DOWN IN
TOWN.
0821 PM TSTM WND DMG HOLBROOK 40.30N 100.01W
05/29/2004 FURNAS NE LAW ENFORCEMENT
LARGE TREES AND POWER LINES DOWN. REPORTED BY LAW
ENFORCEMENT.
0821 PM TSTM WND DMG CAMBRIDGE 40.28N 100.17W
05/29/2004 FURNAS NE LAW ENFORCEMENT
LARGE TREES AND POWER LINES DOWN. REPORTED BY LAW
ENFORCEMENT.
0821 PM DOWNBURST CAMBRIDGE 40.28N 100.17W
05/29/2004 FURNAS NE LAW ENFORCEMENT
LARGE TREES AND POWER LINES DOWN. REPORTED BY LAW
ENFORCEMENT FOR FURNAS COUNTY.
0821 PM TSTM WND DMG ARAPAHOE 40.31N 99.90W
05/29/2004 FURNAS NE LAW ENFORCEMENT
LARGE TREES AND POWER LINES DOWN. REPORTED BY LAW
ENFORCEMENT FOR FURNAS COUNTY.
0825 PM HAIL 18 E SMITH CENTER 39.78N 98.44W
05/29/2004 0.88 INCH JEWELL KS NWS EMPLOYEE
0825 PM HAIL 18 E SMITH CENTER 39.78N 98.44W
05/29/2004 0.88 INCH JEWELL KS NWS EMPLOYEE
0825 PM HAIL PHILLIPS 40.90N 98.21W
05/29/2004 0.88 INCH HAMILTON NE NWS EMPLOYEE
0833 PM TSTM WND DMG GOTHENBURG 39.65N 98.85W
05/29/2004 SMITH KS UTILITY COMPANY
ESTIMATED WIND GUSTS TO 70 MPH. REPORTS OF WIND DAMAGE
AND POWER OUTAGES. PEAK WIND GUST OF 58 MPH AT NPPD
OFFICE BEFORE WIND EQUIPMENT BROKE.
0840 PM TSTM WND DMG HARLAN 39.61N 98.77W
05/29/2004 SMITH KS BROADCAST MEDIA
DOCKS GONE AT HARLAN RESERVOIR AND BOATS REPORTED
SINKING. POWER OUT AT LOOMIS.
0845 PM TSTM WND DMG REPUBLICAN CITY 40.10N 99.22W
05/29/2004 HARLAN NE BROADCAST MEDIA
AT HARLAN RESERVOIR DOCKS WERE REPORTED AS GONE AND BOATS
SINKING. POWER OUTAGES AT LOOMIS.
0845 PM TSTM WND DMG REPUBLICAN CITY 40.10N 99.22W
05/29/2004 HARLAN NE BROADCAST MEDIA
BOATS SUNK AND DOCK DAMAGE AT HARLAN RESERVOIR. POWER
OUTAGES AT LOOMIS.
0859 PM HAIL SMITH CENTER 39.78N 98.78W
05/29/2004 1.00 INCH SMITH KS LAW ENFORCEMENT
A LARGE TREE LIMB WAS ALSO DOWNED BY THUNDERSTORM WINDS.
0918 PM TSTM WND DMG OVERTON 40.74N 99.54W
05/29/2004 DAWSON NE BROADCAST MEDIA
TWO LARGE 2 STORY TALL EVERGREEN TREES UPROOTED.
0920 PM HAIL 2 N LOUP CITY 41.31N 98.97W
05/29/2004 1.75 INCH SHERMAN NE BROADCAST MEDIA
0920 PM HAIL 2 N LOUP CITY 41.31N 98.97W
05/29/2004 1.75 INCH SHERMAN NE AMATEUR RADIO
HAIL OCCURRED AT SHERMAN RESERVOIR.
0930 PM TSTM WND DMG HOLDREGE 40.44N 99.38W
05/29/2004 PHELPS NE EMERGENCY MNGR
TREES UPROOTED AND POWER OUTAGES REPORTED BY EMERGENCY
MANAGEMENT.
0935 PM TSTM WND DMG PROSSER 40.69N 98.58W
05/29/2004 ADAMS NE EMERGENCY MNGR
ESTIMATED 80 MPH WIND GUST REPORTED BY EMERGENCY
MANAGEMENT.
&&
SJCLocal storm report, May 29, 10:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1007 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 3 E RIVERDALE 40.78N 99.10W
05/29/2004 BUFFALO NE EMERGENCY MNGR
TREES AND POWER LINES DOWNED BY ESTIMATED 80 TO 85 MPH
WIND GUSTS.
&&
SJCLocal storm report, May 29, 10:08 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1008 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 1 E KEARNEY 40.70N 99.07W
05/29/2004 BUFFALO NE BROADCAST MEDIA
GRAIN BIN DESTROYED AND ROOF BLOWN OFF BUILDING.
&&
SJCLocal storm report, May 29, 10:10 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1010 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0940 PM DOWNBURST KEARNEY 40.70N 99.08W
05/29/2004 BUFFALO NE BROADCAST MEDIA
POWER OUTAGES IN PORTIONS OF THE CITY OF KEARNEY AS WELL
AS IN SHELTON...WOOD RIVER...FORT KEARNEY RECREATION
AREA. A TREE WAS REPORTED ON FIRE IN KEARNEY FROM POWER
LINES ARCING. TIME OF OCCURRENCE WAS FROM 940 TO 950 PM.
&&
SJCLocal storm report, May 29, 10:13 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1013 PM CDT SAT MAY 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1005 PM FUNNEL CLOUD 1 W CUSHING 41.29N 98.39W
05/29/2004 HOWARD NE LAW ENFORCEMENT
PUBLIC REPORTED FUNNEL CLOUD.
&&
SJCThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 7:00 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 60 min |
| May 29, 7:23 PM CDT | Tornado Warning | GID | Howard, Sherman | 67 min |
| May 29, 7:25 PM CDT | Severe Thunderstorm Warning | GID | Furnas | 65 min |
| May 29, 7:39 PM CDT | Severe Thunderstorm Warning | GID | Hall | 36 min |
| May 29, 7:39 PM CDT | Severe Thunderstorm Warning | GID | Gosper | 66 min |
| May 29, 7:45 PM CDT | Severe Thunderstorm Warning | GID | Dawson | 60 min |
| May 29, 8:03 PM CDT | Severe Thunderstorm Warning | GID | Thayer | 57 min |
| May 29, 8:35 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Phelps | 55 min |
| May 29, 8:46 PM CDT | Flash Flood Warning | GID | Thayer | 6 hr |
| May 29, 8:47 PM CDT | Severe Thunderstorm Warning | GID | Sherman | 58 min |
| May 29, 8:50 PM CDT | Severe Thunderstorm Warning | GID | Kearney | 55 min |
| May 29, 8:56 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 64 min |
| May 29, 8:59 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 31 min |
| May 29, 9:02 PM CDT | Severe Thunderstorm Warning | GID | Adams, Hall, Howard | 58 min |
| May 29, 9:07 PM CDT | Flash Flood Warning | GID | Greeley, Howard, Sherman | 6 hr |
| May 29, 9:23 PM CDT | Tornado Warning | GID | Adams, Hall | 52 min |
| May 29, 9:33 PM CDT | Severe Thunderstorm Warning | GID | Buffalo | 57 min |
| May 29, 9:40 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton, Merrick, Nance | 65 min |
| May 29, 9:41 PM CDT | Severe Thunderstorm Warning | GID | Greeley, Sherman, Valley | 64 min |
| May 29, 9:51 PM CDT | Severe Thunderstorm Warning | GID | Howard | 39 min |
| May 29, 9:53 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Thayer | 67 min |
| May 29, 10:00 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, Polk, York | 60 min |
| May 29, 10:06 PM CDT | Flash Flood Warning | GID | Nance | 6 hr |
Nearby
Flash Flood Warnings in Nebraska, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.